Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 227, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 1, 2001, 3:54 PM CDT for Pawnee County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 1, 2001, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:28 PM CDT | Hail 0.75 | Burchard, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:08 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 1, 3:08 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 308 PM CDT FRI JUN 1 2001 MAIN FORECAST CONCERNS ARE ONGOING SEVERE PROSPECTS AND RAIN CHC SATURDAY NIGHT ONWARD. SHORT TERM...STRONGEST STORMS HAVE REMAINED IN IA WHERE SO FAR...WHERE CONVECTIVE LINE APPEARS TO COOINCIDE WITH STRONG CDFNT AND LOW LVL MOIST INFLOW IS BEST. IN ERN NEB...STRONGEST STORMS HAVE DEVELOPED IN PREFRONTAL LINE WITH A SECOND LINE ALONG FRONT. ANTICIPATE DROPPING SOME NRN COUNTIES IN BOTH WATCHES BY ZONE TIME. COOL ADVN IS QUITE STRONG TONIGHT...BUT WINDS WILL KEEP TEMPS FROM DROPPING TOO FAR. TEMPS SHOULD RECOVER ABOUT TO NGM MOS AND PREV FCST SATURDAY. ETA AND AVN AGREE ON INCREASING 700 MB WARM MOIST ADVECTION GETTING INTO SW ZONES BY LATE SATURDAY NIGHT. LOWER LEVELS ARE STILL DRY...SO WILL RAISE POPS ONLY SLIGHTLY FROM CURRENT FORECAST. PRECIP CHANCES LOOK BETTER SUNDAY INTO SUNDAY NIGHT...ESPECIALLY IN SOUTH. LOW LEVEL MOISTURE IS POOLING IMPRESSIVELY TO THE SOUTH OF A FRONT IN THE SRN PLAINS. EXTENDED LOOKS WET MON INTO TUE. EXPECT DRY CONDITONS AND GRADUAL WARMUP LATER NEXT WEEK UNDER EXPANDING WRN UPPER RIDGE. .OMA...NONE. POLLACK
In the hours before
Special weather statement, Jun 1, 12:01 PM CDT, 3 hours 53 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 NOON CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY ALONG AND SOUTH OF A LINE FROM NEAR SEWARD TO PLATTSMOUTH AND OAKLAND IOWA. INSTABILITY IS INCREASING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH INTO THE AREA DURING THE MID AFTERNOON. THIS FRONT IS EXPECTED TO ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
Special weather statement, Jun 1, 1:08 PM CDT, 2 hours 46 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012310- HAZARDOUS WEATHER OUTLOOK ... UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 108 PM CDT FRI JUN 1 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND THIS EVENING IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A RISK OF SEVERE STORMS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO ONAWA IOWA. INSTABILITY IS INCREASING OVER EASTERN NEBRASKA AND SOUTHWEST IOWA AS TEMPERATURES AND HUMIDITY RISE. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. THIS FRONT WILL ACT AS A TRIGGER FOR RAPID THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE STORMS COULD ORGANIZE INTO A SQUALL LINE...BUT WIND SHEAR IS SUFFICIENTLY STRONG THAT TORNADOES ARE ALSO POSSIBLE. THE STORMS ARE EXPECTED TO MOVE SOUTH OF THE AREA BY 10 PM AS THE FRONT SPEEDS TOWARD THE SOUTHEAST. POLLACK
Local storm report, Jun 1, 3:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
307 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CARSON IA .75 INCH HAIL
06/01/01 POTTAWATTAMIE REPORTED BY FIRE AND
RESCUE.
0245 PM 5 W CARSON IA .75 INCH HAIL
06/01/01 POTTAWATTAMIE REPORTED BY PUBLIC.
0249 PM 1 W MISSOURI VLY IA .88 INCH HAIL
06/01/01 HARRISON REPORTED BY HAM RADIO
OPERATOR.
0259 PM ELLIOTT IA 1 INCH HAIL
06/01/01 MONTGOMERY REPORTED BY PUBLIC.Special weather statement, Jun 1, 3:32 PM CDT, 22 minutes before
IAZ043-055-056-069-079-080-090-091-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 332 PM CDT FRI JUN 1 2001 ...PARTS OF TORNADO WATCH 344 NO LONGER IN EFFECT IN PARTS OF SOUTHWEST IOWA... TORNADO WATCH 344 WHICH WAS ISSUED ABOUT 1 PM CDT IS NOT LONGER IN EFFECT IN MONONA...HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES IN SOUTHWEST IOWA. THE THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. THE WATCH REMAINS IN EFFECT FOR MILLS...MONTGOMERY...FREMONT AND PAGE COUNTIES UNTIL 7 PM CDT. POWERS
Special weather statement, Jun 1, 3:34 PM CDT, 20 minutes before
NEZ050>053-065>068-078-088>093-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT FRI JUN 1 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN PARTS OF SOUTHWEST IOWA... SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS NOT LONGER IN EFFECT IN BUTLER...SAUNDERS...DOUGLAS...SARPY... SEWARD...LANCASTER...CASS AND OTOE COUNTIES. THE STRONG THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. A FEW WEAK THUNDERSTORMS MAY PERSIST. THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE... JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT. POWERS
Special weather statement, Jun 1, 3:34 PM CDT, 20 minutes before
NEZ050>053-065>068-078-088>093-012115- SPECIAL WEATHER STATEMENT...CORRECT HEADING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CDT FRI JUN 1 2001 ...PARTS OF SEVERE THUNDERSTORM WATCH 345 NO LONGER IN EFFECT IN PARTS OF SOUTHEAST NEBRASKA... SEVERE THUNDERSTORM WATCH 345 WHICH WAS ISSUED ABOUT 145 PM CDT IS NOT LONGER IN EFFECT IN BUTLER...SAUNDERS...DOUGLAS...SARPY...SEWARD...LANCASTER...CASS AND OTOE COUNTIES IN NEBRASKA. THE STRONG THUNDERSTORMS HAVE MOVED SOUTH OF THESE COUNTIES. A FEW WEAK THUNDERSTORMS MAY PERSIST. THE WATCH REMAINS IN EFFECT FOR SALINE...JEFFERSON...GAGE... JOHNSON...NEMAHA AND RICHARDSON COUNTIES UNTIL 7 PM CDT. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 45 min |
| May 31, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 33 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 44 min |
| Jun 1, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 32 min |
| Jun 1, 1:58 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 32 min |
| Jun 1, 2:31 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Pottawattamie | 29 min |
| Jun 1, 3:02 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.